MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRIT HEMI SOLIDBACK CUP 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRIT HEMI SOLIDBACK CUP 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 500-03-60F
Medical Device Problem Codes Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 06/05/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
Correction based on typo discovered on (b)(6) 2018 to clarify devices, plural: it was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his left hip on or about (b)(6) 2011 and was revised on (b)(6) 2017.It is further alleged that he suffered injuries as a result of implantation and explantation of the devices at issue.This pi is for the right hip.
 
Additional Manufacturer Narrative
Corrected date: device details, manufacturing site for devices.An event regarding malposition involving a trident shell was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical information by a clinical consultant indicated: "i can confirm that the patient had a procedure on (b)(6) 2011 on the left hip that was described as a left total hip replacement.A restoration modular system was used.I can confirm this because i have reviewed the implant record on that date.I can also confirm that the patient had a revision of the acetabulum and conversion to an mdm articulation that left total hip replacement on (b)(6) 2017.I can confirm that the patient had a right hip operation on (b)(6) 2010 using a tritanium acetabular component and a restoration modular femoral component since i was also able to see an implant record.I can also confirm that the patient had a revision operation for the right hip on (b)(6) 2014 for subluxation of the hip since i was able to review the operation report.Root cause analysis: the root cause of these events cannot be determined with certainty.The causes of subluxation following total hip arthroplasty are multifactorial including surgical technique factors in the positioning and fixation of the components, patient factors including activity level, cooperation with postoperative instructions and physical therapy, and bmi.Regarding the operation of (b)(6) 2017 four failed left total hip replacement with recurrent subluxation, no specific diagnosis was given in the operation report except that the acetabular component was changed to an mdm articulation.Regarding the surgery of (b)(6) 2014 where a revision was carried out of the right total hip arthroplasty for subluxation, it was felt that there was some loosening of the femoral component placing it into retro version and the acetabular component also looked as if it had moved slightly and was slightly retro verdict.I would not assign any causality to the implant itself.It would've been helpful to review the primary operation reports on both the left and right hip and it would've been also helpful to review complete x-rays of the preop, postop initial hip replacements and postop revision total hip replacements." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to dislocation.Intraoperatively, the surgeon noted that the positions of the shell and the stem were not the same as the originally implanted positions.The surgeon removed the bolt holding proximal body to the distal stem, adjusted the position of the proximal body, re-assembled the body to the stem, and then re-introduced the locking bolt.A clinician was able to confirm the event from the provided revision operative reports.His review indicated the following: "the root cause of these events cannot be determined with certainty.The causes of subluxation following total hip arthroplasty are multifactorial including surgical technique factors in the positioning and fixation of the components, patient factors including activity level, cooperation with postoperative instructions and physical therapy, and bmi.Regarding the operation of (b)(6) 2017 four failed left total hip replacement with recurrent subluxation, no specific diagnosis was given in the operation report except that the acetabular component was changed to an mdm articulation.Regarding the surgery of (b)(6) 2014 where a revision was carried out of the right total hip arthroplasty for subluxation, it was felt that there was some loosening of the femoral component placing it into retro version and the acetabular component also looked as if it had moved slightly and was slightly retro verdict.I would not assign any causality to the implant itself.It would've been helpful to review the primary operation reports on both the left and right hip and it would've been also helpful to review complete x-rays of the preop, postop initial hip replacements and postop revision total hip replacements." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
PRIMARY TRIT HEMI SOLIDBACK CUP 60MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key8142630
Report Number0002249697-2018-03943
Device Sequence Number13507178
Product Code LPH
UDI-Device Identifier07613327040036
UDI-Public07613327040036
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K081171
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2015
Device Catalogue Number500-03-60F
Device Lot NumberMJANKW
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/30/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR
Patient SexMale